Jump to content


Photo

gleevec side effect


  • Please log in to reply
15 replies to this topic

#1 arlenez

arlenez

    New Member

  • Members
  • Pip
  • 0 posts

Posted 22 March 2010 - 05:21 PM

I have had CML now for 5 years - have been reading all the posts about side effects - besides the usual diarrhea and muscle cramps/aches my biggest problem is the skin fragility - with almost no trauma my skin will rip and bleed - even thru heavy jeans! Has anyone found a way to deal with this?  The only option my onc has is to swtich drugs but I went inot remission so quickly with gleevec I am reticent to stop the drug and switch to dasatinib. How have others dealt with this side effect? Would anyone even consider switching drugs at this point? Arlene



#2 Marnie

Marnie

    Advanced Member

  • Members
  • PipPipPip
  • 396 posts

Posted 22 March 2010 - 05:30 PM

Hi, Arlene. . .I have the same issue, so I'll be interested to hear other people's replies.  I'm still not used to being extra careful about my skin. . .I'm used to a careless, rugged, outdoor existence.  The other day, my watch (small, lightweight, smooth) slipped down and tore a piece of my skin off of my wrist.  Even with using neosporin and a band-aid, it took over 2 weeks to heal up.

Marnie



#3 Susan61

Susan61

    Advanced Member

  • Members
  • PipPipPip
  • 43 posts
  • LocationNew Jersey

Posted 22 March 2010 - 05:36 PM

Hi:  I cannot say that my skin actually rips and bleeds.  I feel like I am always cutting myself somehow.  I think I am just accident prone.  I do get bruises very easily.  It take awhile for them to clear up.  The slightest bump of my leg or arm, and I know it will bruise immediately.

     I have been on Gleevec since Oct. of 2000, and I have gotten used to most of my side effects.



#4 Tedsey

Tedsey

    Advanced Member

  • Members
  • PipPipPip
  • 85 posts

Posted 22 March 2010 - 07:15 PM

I have been off and on G for the last 3 months.  I am fair and my skin has always torn easily.  I don't notice any difference being on G except  that I am more anxious, thus more prone to accidents!



#5 arlenez

arlenez

    New Member

  • Members
  • Pip
  • 0 posts

Posted 22 March 2010 - 08:43 PM

Well, so far no new ideas - I know I just have to live with it but it's really distressing at times - I feel like I should have stock in Johnson & Johnson - I go thru boxes of bandaids! Arlene



#6 Marnie

Marnie

    Advanced Member

  • Members
  • PipPipPip
  • 396 posts

Posted 22 March 2010 - 09:34 PM

Just don't use the ultra-stick-water-proof band-aids.  I ran out of the regular ones last week (and this was a giganto box!!), so I used one of the really sticky ones.  Couldn't get it off for a couple of days and when I finally was able to get it off, it left me with a nasty rash, and less skin than when I started!  I"m thinking that maybe I'll get a box of camouflage bandaids. . .or maybe Smurf bandaids are more my style. . .

Marnie



#7 arlenez

arlenez

    New Member

  • Members
  • Pip
  • 0 posts

Posted 23 March 2010 - 04:45 PM

Oh yea - have had that happen - I had gotten a flu shot and didn't pay attention to the bandaid they put on - when I got home - pulled the bandaid off with the skin attached! Now, I am very careful what is attached ot my skin.



#8 MJB

MJB

    New Member

  • Members
  • Pip
  • 0 posts

Posted 24 March 2010 - 10:24 AM

The skin on my wrists will tear just from carrying a grocery bag. I don't think I am old enough to have skin as fragile as an elderly person but what can you do? I have never mentioned this or some other symptoms to my onc as she just doesn't appear interested. My counts have responded so well to gleevec that I think my onc finds me boring. Not a fun feeling!

When we get these annoying skin tears maybe we should all wear the same cartoon bandage to show solidarity.

MJ



#9 td1961

td1961

    New Member

  • Members
  • Pip
  • 0 posts

Posted 24 March 2010 - 11:59 AM

Message removed by poster due to  privacy concerns.

TD1961



#10 arlenez

arlenez

    New Member

  • Members
  • Pip
  • 0 posts

Posted 24 March 2010 - 09:58 PM

Like all side effects with gleevec it's just something that has to be tolerated - and some days as you all know are better than others. I have no desire to switch as I agree - you trade one set of side effects for another - and as long as the gleevec works - why change.



#11 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 24 March 2010 - 10:05 PM

Here is some info from the GIST folks who also take Gleevec:

http://www.gistsupport.org/ask-the-professional/skin-related-side-effects-of-sunitinib.php



#12 Marnie

Marnie

    Advanced Member

  • Members
  • PipPipPip
  • 396 posts

Posted 25 March 2010 - 05:47 PM

Trey. . .I have been wondering for some time now. . .you are always so up-to-date on new info coming out.  Where do you find your links?  Do you have subscriptions to certain publications?  What is your procedure for finding reputable information?  I'm certainly thankful to be able to rely on your expertise, but I like being in the driver's seat (just ask my husband how long I was willing to ride on the back of his motorcycle before I decided that I needed my own. . .that would be ONE ride).

Can you give advice on how to stay on top of information coming out?

Thanks,

Marnie



#13 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 25 March 2010 - 07:59 PM

I do not have secret sources or paid subscriptions.



#14 Marnie

Marnie

    Advanced Member

  • Members
  • PipPipPip
  • 396 posts

Posted 25 March 2010 - 08:03 PM

So do you simply google stuff, until you find sites that have reliable sources?  I just haven't yet found anything on my own (well, that's not quite true. . .I've found tons of stuff. . .more than I can keep track of, , ,I just find it difficult to sort through everything and evaluate it all).  The things that you share seem to be of higher quality than the things that I find on my own.

Marnie



#15 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 25 March 2010 - 08:39 PM

If there is any "secret" to being able to find useful and current information, it is first understanding a lot about the subject of CML.  Unless a person understands CML in good detail, the best search techniques will not help much.  I do not attempt to maintain control of the handlebars here, I just don't know how to enable you and others to do what seems easy for me.  It is only easy because of what is already in my head, which got in there by hard work.  It is only easy because I have studied CML in detail (why I refer to myself as a "CML Geek", but I am not a doctor).  I try to encourage others to stretch themselves, so your desire to  stretch yourself will bring encouragement from me.  So I suppose if you study CML long enough, it will become easy for you.  Sorry teacher, there is no shortcut to studying.  And your husband did not run over the homework with his motorcycle.  Your homework assignment:

http://community.lls.org/thread/3349?tstart=0



#16 Marnie

Marnie

    Advanced Member

  • Members
  • PipPipPip
  • 396 posts

Posted 26 March 2010 - 08:52 AM

HOMEWORK!!!  During Spring Break?????  Aww. . . . . . .you are just too cruel!!






1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users